Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 99, NWS Lubbock, TX

May 25, 2018Childress County, Cottle County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 25, 2018, 5:57 PM CDT for Childress County, Cottle County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2018, 5:57 PM CDT (22:57 UTC)
Expired
May 25, 2018, 7:00 PM CDT
In force
63 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Childress County, TX, Cottle County, TX

The radar

The Altus AFB radar (KFDR), 104 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 3:43 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
919 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
2054 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

483 
WUUS54 KLUB 252257
SVRLUB
TXC075-101-260000-
/O.NEW.KLUB.SV.W.0099.180525T2257Z-180526T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
557 PM CDT FRI MAY 25 2018

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Southern Childress County in the Panhandle of Texas...
  Northeastern Cottle County in northwestern Texas...

* Until 700 PM CDT

* At 556 PM CDT, a severe thunderstorm was located near Childress,
  moving southeast at 25 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Childress, Paducah, Swearingen and Kirkland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3423 10001 3424 10001 3424 10004 3423 10005
      3408 10005 3400 10032 3442 10039 3452 10018
      3440 10000 3423 10000
TIME...MOT...LOC 2256Z 323DEG 20KT 3438 10027 

HAIL...1.00IN
WIND...70MPH
 
$$

PAZOS
1 follow-up statement
332 
WWUS54 KLUB 252329
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
629 PM CDT FRI MAY 25 2018

TXC075-252339-
/O.CAN.KLUB.SV.W.0099.000000T0000Z-180526T0000Z/
Childress TX-
629 PM CDT FRI MAY 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHILDRESS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northwestern Texas.

LAT...LON 3423 10001 3424 10001 3424 10004 3423 10005
      3408 10005 3400 10032 3431 10034 3431 10000
      3423 10000
TIME...MOT...LOC 2329Z 316DEG 21KT 3422 10009 

$$

TXC101-260000-
/O.CON.KLUB.SV.W.0099.000000T0000Z-180526T0000Z/
Cottle TX-
629 PM CDT FRI MAY 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN COTTLE COUNTY...

At 629 PM CDT, a severe thunderstorm was located near Swearingen, or
17 miles southeast of Childress, moving southeast at 25 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Paducah and Swearingen. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3423 10001 3424 10001 3424 10004 3423 10005
      3408 10005 3400 10032 3431 10034 3431 10000
      3423 10000
TIME...MOT...LOC 2329Z 316DEG 21KT 3422 10009 

HAIL...1.00IN
WIND...70MPH
 
$$

PAZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:50 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 25, 2:50 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
250 PM CDT Fri May 25 2018

.DISCUSSION...

A convective complex has moved from southern Kansas this morning to
southern Oklahoma and North Texas this afternoon. An outflow
boundary from this complex has pushed into the Rolling Plains over
the past few hours and thunderstorms are still expected to intitate
along this boundary this afternoon. Cloud coverage has started to
increase west of Lubbock, so pulled PoPs back west for this
afternoon. Hail will be possible with these storms, however, the
main threat will be high winds. SPC expanded the Slight Risk further
west with most of the Rolling Plains included in the Marginal Risk.

The upper level ridge will strengthen on Saturday leading to a warm
weekend with triple digit temperatures. Highs Saturday will be in
the upper 90s for the far northwestern counties and 100-103 for
everywhere else. Average highs for late May are generally in the mid
80s, so highs will be around 15 degrees above normal. The next upper
level low will move across the Great Basin this weekend with a
chance of showers and thunderstorms out ahead of it on Sunday. Most
of the activity will be limited to the northwestern Panhandle but
have included slight PoPs for our northwestern counties as well for
Sunday afternoon. Rain chances will continue on Memorial Day for the
northern counties as a shortwave moves out of the Rockies. Highs
will be slightly cooler, in the upper 90s on Monday and Tuesday as
the ridge flattens some. As ridging strengthens again mid week,
temperatures will rise again with highs up to 106 on Wednesday and
Thursday and the dry weather will continue.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

08/99
Hazardous weather outlook, May 25, 11:32 AM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1132 AM CDT Fri May 25 2018

TXZ021>044-260445-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1132 AM CDT Fri May 25 2018

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

Isolated to widely scattered thunderstorms are expected to develop
this afternoon across the far southeast Texas Panhandle and the
eastern South Plains, mainly to the east of the Interstate 27 and
Highway 87 corridor. The storms will be capable of producing wind
gusts to around 70 mph and hail up to ping pong ball size as they
move through the Rolling Plains through the early evening hours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested across the Rolling Plains this
afternoon and early evening.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:57 PM CDTSevere Thunderstorm WarningLUBCottle, King50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.